Alert archive / Florida / Red Flag Warnings in 2013

Red Flag Warning 8, NWS Tallahassee, FL

February 3, 2013Leon County, Wakulla County, Florida

NWS Tallahassee, FL issued this red flag warning at Feb 3, 2013, 3:00 PM EST for Leon County, Wakulla County, Florida. It took effect at Feb 4, 2013, 1:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 3, 2013, 3:00 PM EST (20:00 UTC)
In effect from
Feb 4, 2013, 1:00 PM EST
Expired
Feb 4, 2013, 7:00 PM EST
In force
6 hr
Issued by
NWS Tallahassee, FL

Counties Leon County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 11 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.0 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2013-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2013-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

899 
WWUS82 KTAE 032000
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EST SUN FEB 3 2013

...A RED FLAG WARNING CONTINUES IN EFFECT UNTIL 7 PM EST /6 PM CST/ 
THIS EVENING FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO 
RELATIVE HUMIDITY LESS THAN 35 PERCENT...DISPERSIONS GREATER THAN 
75...AND ERCS OF 20 OR GREATER...

...A RED FLAG WARNING IS NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH 
MONDAY EVENING FOR LEON AND WAKULLA COUNTIES IN THE FLORIDA BIG BEND 
DUE TO POTENTIAL LONG DURATIONS OF RELATIVE HUMIDITY LESS THAN 35 
PERCENT AND ERCS OF 35 OR GREATER...

.WE WILL SEE LONG DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY
ACROSS ALL OF OUR NORTH FLORIDA ZONES ON MONDAY. HOWEVER...ERCS
ARE ONLY FORECAST TO BE AT OR ABOVE 35 FOR LEON AND WAKULLA
COUNTIES. THEREFORE...WE ARE UPGRADING THE FIRE WEATHER WATCH THAT
WAS IN PLACE FOR THOSE TWO COUNTIES TO A RED FLAG WARNING. AFTER
MONDAY...NO FIRE WEATHER CONCERNS AS LOW LEVEL MOISTURE INCREASES
ALONG WITH RAIN CHANCES FOR MOST REMAINING DAYS THIS COMING WEEK.

FLZ017-027-127-041200-
/O.UPG.KTAE.FW.A.0006.130204T1700Z-130205T0000Z/
/O.NEW.KTAE.FW.W.0008.130204T1800Z-130205T0000Z/
/O.CON.KTAE.FW.W.0007.000000T0000Z-130204T0000Z/
LEON-INLAND WAKULLA-COASTAL WAKULLA-
300 PM EST SUN FEB 3 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

...RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM TO 7 PM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EST MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...NORTHWEST 8 TO 12 MPH TODAY AND LIGHT SOUTH WINDS ON 
  MONDAY. 

* HUMIDITY...MINIMUM VALUES 22 TO 25 PERCENT TODAY AND 26 TO 32
  PERCENT ON MONDAY.

* DISPERSION...105 TO 120 TODAY.

* ERC...37 ON MONDAY. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FLZ007>016-018-019-026-028-029-034-108-112-114-115-118-128-134-
040000-
/O.CON.KTAE.FW.W.0007.000000T0000Z-130204T0000Z/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-
CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-INLAND JEFFERSON-
MADISON-LIBERTY-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL TAYLOR-COASTAL DIXIE-
300 PM EST SUN FEB 3 2013 /200 PM CST SUN FEB 3 2013/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING...

* WIND...NORTHWEST 8 TO 12 MPH.

* HUMIDITY...MINIMUM VALUES 24 TO 31 PERCENT.

* DISPERSION...80 TO 100.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

BARRY
2 follow-up statements
899 
WWUS82 KTAE 040104
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
804 PM EST SUN FEB 3 2013

...A RED FLAG WARNING REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR LEON AND WAKULLA COUNTIES IN THE
FLORIDA BIG BEND DUE TO POTENTIAL LONG DURATIONS OF RELATIVE
HUMIDITY LESS THAN 35 PERCENT AND ERCS OF 35 OR GREATER...

FLZ017-027-127-041200-
/O.CON.KTAE.FW.W.0008.130204T1800Z-130205T0000Z/
LEON-INLAND WAKULLA-COASTAL WAKULLA-
804 PM EST SUN FEB 3 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EST
MONDAY...

* HUMIDITY...MINIMUM VALUES 26 TO 32 PERCENT WITH A LONG DURATION
  BELOW 35 PERCENT.

* ERC...39.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

DVD
387 
WWUS82 KTAE 040851
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
351 AM EST MON FEB 4 2013

...A RED FLAG WARNING REMAINS IN EFFECT FOR LEON AND WAKULLA
COUNTIES IN NORTH FLORIDA DUE TO LONG DURATIONS OF RELATIVE
HUMIDITY LESS THAN 35 PERCENT AND ERCS OF 35 OR GREATER...

FLZ017-027-127-050000-
/O.CON.KTAE.FW.W.0008.130204T1800Z-130205T0000Z/
LEON-INLAND WAKULLA-COASTAL WAKULLA-
351 AM EST MON FEB 4 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EST THIS EVENING...

* AREA AFFECTED: LEON AND WAKULLA COUNTIES.

* HUMIDITY: MINIMUM VALUES 29 TO 34 PERCENT. 5 HOURS OF HUMIDITY
  BELOW 35 PERCENT.

* ERC...39.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

08-LAMERS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 3, 2:44 PM EST, 16 minutes earlier.

Area forecast discussion, Feb 3, 2:44 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
244 PM EST Sun Feb 3 2013

.NEAR TERM [Through Tonight]...
Surface high pressure centered over east Texas early this
afternoon will slide east and settle over the local area by
daybreak. Aside from a few cirrus streaming from west to east well
ahead of the next developing low pressure system, skies should be
clear overnight. Clear skies, light or calm wind and a very dry
airmass will allow temps once again to drop into the lower to mid
30s away from the immediate coast. A few of the normally colder
locations may see a light freeze but most areas should see min
temps in the 33-36 degree range.

&&

.SHORT TERM [Monday Through Tuesday Night]...
Cool high pressure will build across the area for Monday, in the
wake of tonights clipper-type frontal passage. This reinforcing
airmass will likely keep high temperatures Monday afternoon a
couple degrees cooler than today. Otherwise, dry conditions are
expected through the afternoon.

Conditions will change rapidly Monday night as the surface high
slides quickly east and allows for a brief period of return flow
during the overnight hours. A weak surface trough is then forecast
to develop along the northern Gulf coast as another shortwave
drops into the mean eastern trough. Expect to see enough
isentropic lift late Monday night, for scattered showers to reach
the panhandle and SE Alabama.

By Tuesday morning, the guidance becomes much more divergent. The
latest GFS has a much more pronounced sfc trough/warm front across
the area during the day, which leads to a more concentrated and
heavier region of rainfall across the panhandle and Big Bend. The
remaining guidance is much more diffuse with the boundary and
weaker with the upper support, generating lighter but possibly
more widespread rainfall. With the GFS currently the outlier in
terms of QPF and coverage, have leaned towards the ECMWF for the
forecast on Tuesday. This yields a broad area of likely PoPs over
the western half of the area. However, rainfall totals should
remain rather light.

With the distinct possibility that the boundary may  linger across
the region through Tuesday night, will keep some chance PoPs in
the forecast across the area.

&&

.LONG TERM [Wednesday through Saturday]...
The period begins on Wednesday morning with some model
disagreement about the amplification of the trough ridge pattern.
The GFS and ECMWF both start with a trough over the NErn US, and a
ridge over the mid-west and a trough over the SWrn US west with a
short wave impulse near SW TX. The trough to the west moves to the
central US by Thursday morning and the Ern US over Thursday night
to Friday morning. The ECMWF, however, is more amplified than the
GFS, so it is also more aggressive with rain chances. The timing
by Friday is also a little off between the two models. The GFS its
weaker trough further east by Friday morning, but moves the system
through more slowly. By Saturday morning, both models show another
upper level ridge over the SErn US and a more amplified trough
over the SW US. The amplified trough to the west will move into
the mid-west US by Sunday morning. The ECMWF has a stronger low
once again, and higher rain chances ahead of the system.

The forecast used is a blend of the GFS, ECMWF, and HPC guidance
with a little more weight toward the GFS and its timing of the
system moving through on Thursday. Neither of the models are
forecasting particularly colder air masses to enter our region
through the forecast period. In fact, max temps will be in the
upper 60s to mid 70s (warmest in the Ern FL Big Bend), continuing
the above average temperatures we've had so far this winter. Lows
will also be above normal, staying in the upper 40s to mid 50s
through the period.

&&

.AVIATION [Through 18Z Monday]...
VFR conditions through the entire TAF period. Expect a few cirrus
overnight and increasing mid and upper level clouds on Monday
ahead of the next low pressure system that will arrive on Tuesday.
Gusty north to northwest winds this afternoon will diminish around
or just after sunset. On Monday, winds will be very light and even
variable at times.

&&

.MARINE...
Light winds will become onshore by Monday afternoon as a surface
trough of low pressure develops over the western Gulf. This trough
will lift into the waters by Tuesday, with winds becoming light
and variable. Southeasterly winds will increase by Thursday as
another area of low pressure approaches the waters.

&&

.FIRE WEATHER...
We will see long durations of critically low relative humidity
across all of our north Florida zones on Monday. However, ERCs are
only forecast to be at or above 35 for Leon and Wakulla counties.
Therefore, we will upgrade the Fire Weather Watch that is
currently in place for these two counties to a Red Flag Warning.
After Monday, no fire weather concerns as low level moisture
increases along with rain chances for most remaining days this
coming week.

&&

.HYDROLOGY...
Despite the approach of several weak storms systems this week,
rainfall totals are expected to remain low, with minimal impact on
area rivers and streams.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   68  34  65  45  68 /  0   0   0  20  60
Panama City   66  42  64  54  67 /  0   0   0  30  60
Dothan        65  37  62  48  66 /  0   0   0  40  60
Albany        66  35  60  44  66 /  0   0   0  20  50
Valdosta      67  33  62  42  69 /  0   0   0  10  20
Cross City    68  33  67  40  70 /  0   0   0  10  20
Apalachicola  65  39  63  52  66 /  0   0   0  20  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING until 7 PM EST /6 PM CST/ this evening for
     Calhoun-Central Walton-Coastal Bay-Coastal Dixie-Coastal
     Franklin-Coastal Gulf-Coastal Jefferson-Coastal Taylor-
     Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-
     Inland Franklin-Inland Gulf-Inland Jefferson-Inland
     Taylor-Inland Wakulla-Inland Walton-Jackson-Lafayette-
     Leon-Liberty-Madison-South Walton-Washington.
     RED FLAG WARNING from 1 PM to 7 PM EST Monday for Coastal
     Wakulla-Inland Wakulla-Leon.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Barry
SHORT TERM...Camp
LONG TERM...Moore
AVIATION...Barry
MARINE...Camp
FIRE WEATHER...Barry
HYDROLOGY...Camp
Hazardous weather outlook, Feb 3, 2:25 AM EST, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
225 AM EST SUN FEB 3 2013

GMZ730-750-755-765-770-775-040900-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
225 AM EST SUN FEB 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS
OF THE FLORIDA BIG BEND AND PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...

A BRIEF INCREASE IN WIND SPEEDS THIS MORNING TO 15 TO 20 KNOTS MAY
CREATE SOME HAZARDOUS CONDITIONS FOR SMALL CRAFT OPERATORS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-040900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
225 AM EST SUN FEB 3 2013 /125 AM CST SUN FEB 3 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY ALONG AND SOUTH OF
INTERSTATE 10.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

08-LAMERS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 2:17 AM ESTFire Weather WatchTAELeon, Wakulla13 hr

Nearby

Red Flag Warnings in Florida, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.